Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Feb 23, 2011, 2:39 AM EST for 6 counties in Florida. It took effect at Feb 23, 2011, 1:00 PM EST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 2:39 AM EST (07:39 UTC)
- In effect from
- Feb 23, 2011, 1:00 PM EST
- Expired
- Feb 28, 2011, 6:00 PM EST
- In force
- 5 days
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS82 KJAX 230739 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 AM EST WED FEB 23 2011 ...A RED FLAG WARNING IS IN EFFECT FOR HAMILTON AND SUWANNEE COUNTIES THIS AFTERNOON... .A DRIER AIR MASS WILL FILTER INTO THE AREA TODAY. THIS WILL ALLOW FOR SEVERAL HOURS OF CRITICAL HUMIDITY ACROSS THE SUWANNEE VALLEY ZONES. BY THURSDAY...WINDS WILL COME AROUND TO THE EAST AND SOUTHEAST... INCREASING LOW LEVEL MOISTURE AND KEEPING HUMIDITY VALUES ABOVE CRITICAL LEVELS.. FLZ020-021-232300- /O.NEW.KJAX.FW.W.0019.110223T1800Z-110223T2300Z/ HAMILTON-SUWANNEE- 239 AM EST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED FALL BELOW CRITICAL LEVELS OVER PORTIONS OF BOTH COUNTIES THIS AFTERNOON. WHILE CRITICAL RH VALUES WILL NOT BE WIDESPREAD THEY ARE EXPECT TO CONTINUE FOR 4 HOURS IN SOME LOCATIONS. THE DRIEST CONDITIONS ARE EXPECTED OVER CENTRAL HAMILTON COUNTY AND MINIMUM VALUES WILL DROP TO BETWEEN 30 AND 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
2 follow-up statements
692 WWUS82 KJAX 281921 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EST MON FEB 28 2011 FLZ023>025-030>033-036>038-040-282300- /O.NEW.KJAX.FW.W.0019.110228T1921Z-110228T2300Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM- FLAGLER-MARION- 221 PM EST MON FEB 28 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING DUE TO LOW RH AND WIND... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE HUMIDITIES WILL FALL TO 30 TO 35 PERCENT ALONG WITH SUSTAINED WINDS OF 15 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ PP
078 WWUS82 KJAX 282310 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EST MON FEB 28 2011 FLZ023>025-030>033-036>038-040-010015- /O.EXP.KJAX.FW.W.0019.000000T0000Z-110228T2300Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM- FLAGLER-MARION- 610 PM EST MON FEB 28 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ABE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 9:26 PM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 22, 9:26 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 PM EST TUE FEB 22 2011 .UPDATE... COLD FRONT APPROACHING THE REGION IS REALLY IN TWO PARTS. ONE EXTENSION STRETCHES ACROSS SOUTH CENTRAL GEORGIA AND BACK TO NEW ORLEANS. THE OTHER EXTENSION IS MORE INDICATIVE OF A BACK DOOR COLD FRONT AND STRETCHES FROM SAVANNAH GA OUT INTO THE ATLANTIC. THE BACK DOOR COLD FRONT IS THE MORE DOMINANT FRONT. IT WILL RACE THROUGH THE AREA LATE TONIGHT AS THE LOW MOVES TO THE SOUTHEAST OUT INTO THE ATLANTIC OCEAN. WINDS WILL QUICKLY VEER TO THE NORTHEAST AND COOLER AIR WILL SLIDE INTO THE REGION. A STRAY SPRINKLE IS NOT ENTIRELY IMPOSSIBLE BUT THE MOISTURE DEPTH IS JUST TOO SHALLOW FOR MEASURABLE PRECIP. AGREE WITH PREVIOUS SHIFT IN KEEPING POPS SILENT. WE WILL HAVE TO KEEP AN EYE ON LOW CLOUDS MOVING DOWN THE SOUTH CAROLINA COAST BEHIND THE BACK DOOR FRONT. LATEST NAM SUGGESTS THESE CLOUDS WILL SPREAD ACROSS SOUTHEAST GEORGIA AND DOWN THE FIRST COAST EARLY IN THE MORNING. THIS WOULD MAKE FOR A MUCH CHILLIER DAY IN THESE AREAS...WITH TEMPERATURES PERHAPS STUCK IN THE 50S FOR MUCH OF THE DAY. CHANGES MAY BE FORTHCOMING WITH THE EARLY MORNING FORECAST PACKAGE. .AVIATION...VFR CONDS THIS EVENING WITH MOSTLY CLEAR SKIES. AHEAD OF THE COLD FRONT...W/SWLY FLOW OUT OF THE NERN GOMEX INTO THE I-75 CORRIDOR OF NERN FL IS A GOOD SET-UP FOR DENSE FOG AND CONFIDENCE GRIDS SUPPORTING 50-60% CHANCE OF DENSE FOG AT KGNV AND HAVE CONTINUED MENTION OF 1/2SM FG IN CURRENT TAF SET. OTHER TAF SITES CAN EXPECT SOME MVFR VIS (3-5SM) AS WEAK FRONT PUSHES THROUGH TONIGHT. ON WEDNESDAY WINDS SHIFT TO NE AND EXPECT INCREASE IN LOW CLOUDS...BUT WILL NOT ADD CIGS ATTM. && .MARINE...BUOYS ARE REPORTING SW TO WEST WINDS LESS THAN 15 KT AND SEAS ARE RUNNING 1 TO 3 FT. BACK DOOR COLD FRONT WILL DRIFT ACRS THE WATERS TONIGHT SHIFTING WINDS TO NORTH. NO SIG CHANGES TO UPDATE. && .PRELIMINARY POINT TEMPS/POPS... AMG 47 70 48 76 / 0 0 0 10 SSI 52 64 53 68 / 0 10 10 10 JAX 52 70 50 75 / 10 10 0 10 SGJ 56 68 55 73 / 0 0 0 10 GNV 53 76 50 78 / 0 0 0 10 OCF 53 78 52 80 / 10 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/TRABERT
Hazardous weather outlook, Feb 22, 9:25 AM EST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EST TUE FEB 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230945- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 925 AM EST TUE FEB 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL BE POSSIBLE ONCE AGAIN TONIGHT ACROSS PORTIONS OF INLAND NORTHEAST FLORIDA...GENERALLY AFTER MIDNIGHT. LOCAL VISIBILITIES NEAR A QUARTER OF A MILE OR LESS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN APPROACHING COLD FRONT MAY BRING ISOLATED THUNDERSTORMS TO SOUTHEAST GEORGIA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:27 PM EST | Small Craft Advisory | JAX | 11 hr | |
| Feb 23, 1:03 AM EST | Dense Fog Advisory | JAX | Flagler | 7 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.